Hail, Madison
- When
- July 13, 2:08 PM CST
- Where
- Madison County, 1 mi E of Tilden
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.050, -97.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:50 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT TUE JUL 13 2004 .DISCUSSION... MAIN FORECAST CHALLENGES CENTER AROUND THUNDERSTORM CHANCES OVER NEXT COUPLE OF NIGHTS...THEN THUNDERSTORM CHANCES DURING THE WEEKEND. LATEST SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM SOUTHERN IOWA ACROSS EXTREME SOUTHEAST NEBRASKA AND ON WESTWARD TO NERN CO. NORTHWESTERLY FLOW CONTINUES ALOFT WITH WEAK WAVE MOVING OUT OF SRN SD AND INTO NORTHEASTERN NEB. CONVECTION THIS AFTERNOON IS RAPIDLY DEVELOPING IN QUITE UNSTABLE ATMOSPHERE WITH HIGH CAPE VALUES AND STEEP LAPSE RATES. STORMS TAKING ON A EAST TO WEST LINEAR APPEARANCE...MAINLY ALONG A DEWPOINT DISCONTINUITY LINE WITH LOWER 60S TO THE NORTH AND LOWER 70S TO THE SOUTH. STRONG WINDS LOOK QUITE POSSIBLE OUT OF THESE STORMS WITH DRY LAYER NOTED ON THE 12Z OAX SOUNDING IN THE 700-500MB LAYER. EXPECT CONVECTION TO CONTINUE EAST SOUTHEAST AND CONTINUE OVERNIGHT...MAINLY CLOSER TO LOW LEVEL CONVERGENCE ZONE ACROSS SOUTHERN NEBRASKA. ANOTHER MID LEVEL WAVE WILL TOP THE RIDGE TOMORROW AND PROVIDE A SIMILAR SITUATION WITH INSTABILITY AXIS EXTENDING ACROSS CENTRAL NEBRASKA. NORTHWESTERLY FLOW CONTINUES THRU REMAINDER OF FORECAST PERIOD WITH TIMING OF WEAK WAVES KEY TO MENTION OF TSTMS. RIDGE BEGINS TO BREAK DOWN ACROSS THE CENTRAL PLAINS BY DAY 7...GIVING BETTER CHANCE FOR LONGER DURATION PCPN EVENT. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL FOR MUCH OF THE FORECAST WITH DEWPOINTS REMAINING IN THE UPPER 60S TO LOWER 70S FOR THE MOST PART. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1154 AM CDT TUE JUL 13 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132315- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1154 AM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST NEBRASKA AND WESTERN IOWA...ESPECIALLY NORTH OF NORFOLK AND MISSOURI VALLEY THIS AFTERNOON. A SLIGHT CHANCE OF THUNDERSTORMS IS POSSIBLE ACROSS THE REST OF THE AREA THIS AFTERNOON. TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING...THEN AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING. ANY STORMS THAT FORM SHOULD REMAIN BELOW SEVERE LIMITS WEDNESDAY...HOWEVER THERE IS A SMALL RISK FOR SEVERE STORMS OVERNIGHT WEDNESDAY AND THURSDAY MORNING. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY NIGHT THROUGH SUNDAY. IT IS STILL TOO SOON TO DETERMINE THE POTENTIAL STRENGTH OF THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ZAPOTOCNY
The Omaha radar (KOAX), 145 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417195.